Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

63 years old. Noticed very dark purple colour from corner and middle of eye. What could be the cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
Looked in mirror--very dark purple under eye (black eye)-no injury, no swelling, no redness in the eye itself, no pain, just appeared this morning. I am a 63 year old female. It starts at inner corner and continues to the middle of eye like a quarter of a cirle.
Posted Thu, 30 Aug 2012 in Vision and Eye Disorders
Answered by Dr. Pavan Kumar Gupta 54 minutes later
Hello and thanks for the query.
By far the most likely cause in your case seems to be a trauma to your forehead or around your eyes. The trauma may have gone unnoticed. 
Your black eye will go away with time but if you are sure that you didn't get any injury on your forehead or around your eyes,then you should consult your doctor to get your blood checked for coagulation defects.
In coagulation defects there may be spontaneous bleeding,like you had. 
There is no treatment to be given now as it will go away of it's own.

I hope to have answered your query however you may revert to me for any other query.
Best of luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor